MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 II; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 II; RADIOIMMUNOASSAY, FREE THYROXINE
Model Number FT4 G2
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for 14 patient samples tested with elecsys ft4 ii on cobas e 801 analytical unit serial number (b)(4).All samples initially resulted in ft4 values of > 7.77 ng/dl.The customer provided an example of one patient sample with discrepant ft4 results.The sample initially resulted in an ft4 value of > 7.77 ng/dl with a data flag and this value was reported outside of the laboratory.The physician questioned the result.The sample was repeated, resulting in a value of 0.90 ng/dl.The repeat value was deemed correct.
 
Additional Manufacturer Narrative
The last calibration performed on 17-mar-2023 was ok and there were no alarms.Quality controls recovered within the customer's specified ranges.Upon review of the alarm trace, a sample clot detection error was observed.This is an indicator of possible poor sample quality.The field service engineer found the reagent pack to be compromised.The reagent pack was removed and samples tested before and after the affected sample were checked; all results were passing.An instrument check, calibration, and controls were run; all were successful.The customer stated that the issue appeared to be isolated to one reagent pack that was near completed.The investigation determined the actions performed by the engineer and customer resolved the issue.

Brand Name
ELECSYS FT4 II
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16732307
Report Number1823260-2023-01248
Device Sequence Number6709543
Product Code CEC
UDI-Device Identifier04015630939725
UDI-Public04015630939725
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberFT4 G2
Device Catalogue Number07027397190
Device Lot Number67239201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale